Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 66, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2011, 8:03 PM EDT for Sumter County, Florida. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 8:03 PM EDT (00:03 UTC)
- Expired
- Jun 15, 2011, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Sumter County, FL
The radar
The Tampa radar (KTBW), 136 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:13 PM EDT | HAIL 0.7 | 7 Nne Wildwood, FL | SPOTTER REPORTED DIME SIZE HAIL IN THE VILLAGES. |
| Jun 15, 8:23 PM EDT | HAIL 0.75 | 5 Ene Wildwood, FL | PENNY SIZE HAIL REPORTED SOUTH OF CHERRY LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463
WUUS52 KTBW 160003
SVRTBW
FLC119-160030-
/O.NEW.KTBW.SV.W.0066.110616T0003Z-110616T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
803 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SUMTER COUNTY IN FLORIDA.
* UNTIL 830 PM EDT
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THE VILLAGES...AND MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE VILLAGES.
WILDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2896 8194 2889 8194 2869 8194 2870 8211
2897 8209 2896 8195
TIME...MOT...LOC 0003Z 004DEG 13KT 2891 8197
$$1 follow-up statement
189
WWUS52 KTBW 160030
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
830 PM EDT WED JUN 15 2011
FLC119-160040-
/O.EXP.KTBW.SV.W.0066.000000T0000Z-110616T0030Z/
SUMTER FL-
830 PM EDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMTER COUNTY HAS
EXPIRED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.
LAT...LON 2896 8194 2889 8194 2869 8194 2870 8211
2897 8209 2896 8195
TIME...MOT...LOC 0003Z 004DEG 13KT 2891 8197
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:58 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 15, 1:58 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 158 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT THROUGH 8PM EDT... .SHORT TERM (TONIGHT-FRIDAY)... SEVERE THUNDERSTORM WATCH 479 WILL BE IN EFFECT THROUGH 8PM EDT FOR ALL COUNTIES AND THE NEAR SHORE WATERS. THUNDERSTORM ACTIVITY SHOULD DIMINISH IN INTENSITY BY 8PM AND DISSIPATE COMPLETELY BY MIDNIGHT. A TROUGH IN PLACE ACROSS NORTHERN FLORIDA WILL SLIDE EAST THROUGH TONIGHT INTO THURSDAY AS WEAK HIGH PRESSURE OVER THE GULF OF MEXICO MERGES WITH THE ATLANTIC RIDGE AND BUILDS ACROSS THE STATE. RIDGING WILL THEN REMAIN IN PLACE ACROSS THE CENTRAL PENINSULA THROUGH FRIDAY. MODERATE AND GUSTY WESTERLY WINDS CURRENTLY IN PLACE WILL CONTINUE INTO TONIGHT AND THEN SUBSIDE AND RETURN TO THE S/SE THROUGH THURSDAY. MORE ESTABLISHED S/SE FLOW WILL THEN BE IN PLACE BY FRIDAY AS THE RIDGE STRENGTHENS. AN AFTERNOON SEABREEZE WILL DEVELOP THURSDAY AND FRIDAY. 20-30 PERCENT COASTAL TO 30-40 PERCENT INLAND RAIN CHANCES WILL BE IN PLACE EACH AFTERNOON. TEMPERATURES WILL REMAIN HOT WITH HIGHS IN THE UPPER 80S TO LOWER 90S ALONG THE COAST TO GENERALLY 94-98 INLAND. LOWS WILL BE NEAR RECORD HIGH MINIMUMS WITH UPPER 70S TO AROUND 80 ALONG THE COAST AND LOWER TO MID 70S INLAND. RECORD HIGH MINIMUM TEMPERATURES FOR 6/16 AND 6/17: TPA: 6/16: 81 IN 1998...6/17: 81 IN 1998 SRQ: 6/16: 79 IN 1963...6/17: 80 IN 2005 SPG: 6/16: 82 IN 1981...6/17: 83 IN 1981 FMY: 6/16: 79 IN 1934...6/17: 81 IN 1981 LAL: 6/16: 78 IN 2010...6/17: 76 IN 1969 .LONG TERM (FRIDAY NIGHT-WEDNESDAY)... THE EXTENDED BEGINS WITH MID LEVEL RIDGING AT 500 MB STRETCHED ACROSS THE GULF AND THROUGH THE ATLANTIC BASIN. HEIGHTS WILL REMAIN AROUND 590DM OVER THE WEEKEND AND THEN GRADUALLY FALL EARLY NEXT WEEK. A STRONG CUT OFF LOW ACROSS THE NORTHEASTERN STATES WILL HELP TO FORCE TROUGHING OFF THE EAST COAST. HEIGHTS WILL REMAIN LOWER THROUGH MIDWEEK AS A CUTOFF LOW DEVELOPS OVER THE SOUTHWEST ATLANTIC. AT THE SURFACE A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA AND THIS WILL KEEP DAILY SEABREEZES IN THE FORECAST. TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S INLAND AND MID TO UPPER 80S ON THE COAST. POPS WILL REMAIN LOW THROUGH THE PERIOD AND BE FOCUSED MAINLY ON THE SEABREEZE EACH AFTERNOON. THE PWATS WILL BE AROUND 1.5 INCHES OR LESS. POPS OF 20 TO 30 PERCENT WILL BE IN LINE WITH CURRENT MEX GUIDANCE VALUES. && .AVIATION... MAINLY VFR CONDITIONS EXPECTED. AS FOR THE REST OF THE AFTERNOON EXPECT SCATTERED CU CLOUDS IN THE FL030-040 FOOT RANGE. DURING MID TO LATE AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER INLAND LOCATIONS...WITH SOME OF THIS CONVECTION MOVING BACK TOWARD THE SOUTHERN TERMINALS KFMY AND KRSW AFTER 21Z AND AFTER 23Z FROM SARASOTA NORTH TO TAMPA INTERNATIONAL. GIVEN THESE EXPECTED TRENDS HAVE INCLUDED TEMPO PERIODS OF MVFR/IFR VISIBILITIES AND CEILINGS DURING THIS TIME PERIOD. VFR CONDITIONS WILL RETURN TO ALL SITES AFTER 02Z TONIGHT AS THE CONVECTION ENDS WEST TO NORTHWEST WINDS AT 10 TO 15 KNOTS IS EXPECTED THE REST OF THE AFTERNOON WITH GUSTS UP TO 30 KNOTS POSSIBLE IN AND NEAR THUNDERSTORMS BETWEEN 21 AND 02Z. && .MARINE... MODERATE AND GUSTY WESTERLY WINDS WILL CONTINUE INTO TONIGHT. THE TROUGH TO THE NORTH SHOULD THEN SHIFT EAST AS HIGH PRESSURE OVER THE GULF BUILDS ACROSS THE STATE AND MERGES WITH THE ATLANTIC RIDGE. THIS WILL SHIFT WINDS MORE TO THE S/SE. RIDGING WILL BE WEAK ACROSS THE WATERS FOR THURSDAY THROUGH EARLY FRIDAY WITH A WEAK SEA BREEZE DEVELOPING IN THE AFTERNOON. STRONGER RIDGING SHOULD THEN ESTABLISH FOR THE WEEKEND THROUGH EARLY NEXT WEEK WITH THE S/SE WINDS AND AFTERNOON SEABREEZES CONTINUING. && .FIRE WEATHER... FUELS ARE DRY BUT HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS AND 20 FOOT WINDS SHOULD REMAIN BELOW 15 MPH OVER THE NEXT FEW AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 92 79 93 / 30 20 20 20 FMY 77 95 75 93 / 30 30 20 30 GIF 76 96 75 95 / 30 40 20 40 SRQ 79 90 77 90 / 30 20 20 20 BKV 73 95 71 95 / 30 30 20 30 SPG 81 92 80 90 / 30 20 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jun 15, 5:26 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 526 AM EDT WED JUN 15 2011 FLZ039-042-043-048>052-055>057-060>062-065-152130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 526 AM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON. THE GREATEST COVERAGE WILL BE INLAND AND GENERALLY SOUTH OF I 4. ISOLATED STRONG STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF BUT STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... AFTERNOON SEA BREEZE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT FEW AFTERNOONS. COVERAGE IS EXPECTED TO BE GREATER INLAND WITH THE EASTWARD PROPAGATION OF THE SEA BREEZE. MAY SEE A SEA BREEZE COLLISION NEAR POLK AND HIGHLANDS COUNTY TOMORROW AND FRIDAY WHICH WILL INCREASE TO THE RISK OF STRONG STORMS DEVELOPING. STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...HEAVY RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BARRON
In the hours before
Local storm report, Jun 15, 5:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
534 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SEBRING 27.49N 81.45W
06/15/2011 E0.70 INCH HIGHLANDS FL TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL IN DOWNTOWN SEBRING.
&&
JMCNATTSpecial weather statement, Jun 15, 5:59 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
559 PM EDT WED JUN 15 2011
FLZ057-061-062-152245-
DE SOTO-HIGHLANDS-CHARLOTTE-
559 PM EDT WED JUN 15 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CHARLOTTE...
SOUTHWESTERN HIGHLANDS AND SOUTHEASTERN DESOTO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 7 MILES WEST OF VENUS...OR 14 MILES NORTHWEST OF PALMDALE...
MOVING SOUTHWEST AT 5 MPH...WILL AFFECT VENUS...UNTIL 645 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN FLORIDA.
LAT...LON 2703 8128 2702 8155 2693 8156 2694 8163
2720 8157 2717 8126
TIME...MOT...LOC 2159Z 024DEG 5KT 2709 8147Local storm report, Jun 15, 6:41 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
641 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 5 S AVON PARK 27.52N 81.50W
06/15/2011 E0 MPH HIGHLANDS FL PUBLIC
TREES DOWN ON HAMMOCK RD AND CR635 AND POWER POLES DOWN
ON SR17.
&&
JMCNATTSpecial weather statement, Jun 15, 6:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
654 PM EDT WED JUN 15 2011
FLZ065-152345-
LEE-
654 PM EDT WED JUN 15 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN LEE
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 745 PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR ALVA...OR NEAR LEHIGH ACRES...MOVING
SOUTH AT 25 MPH WILL AFFECT LEHIGH ACRES.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN FLORIDA.
LAT...LON 2639 8186 2676 8183 2676 8156 2643 8156
2642 8157 2642 8165 2639 8165
TIME...MOT...LOC 2254Z 004DEG 23KT 2663 8161Special weather statement, Jun 15, 7:41 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
741 PM EDT WED JUN 15 2011
FLZ043-160030-
SUMTER-
741 PM EDT WED JUN 15 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
SUMTER COUNTY FOR STRONG WIND GUSTS VALID UNTIL 830 PM EDT...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 7 MILES NORTH OF THE VILLAGES...NEARLY
STATIONARY...WILL PRODUCE GUSTY WINDS NEAR THE VILLAGES SOON.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
&&
LAT...LON 2896 8194 2877 8194 2876 8195 2896 8220
2896 8218 2896 8195
TIME...MOT...LOC 2341Z 044DEG 2KT 2904 8197Local storm report, Jun 15, 7:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
747 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST SOUTHWEST FLORIDA AIRPO 26.54N 81.76W
06/15/2011 M56 MPH LEE FL ASOS
ASOS REPORTED 49 KNOT...56 MPH WIND GUST AT SOUTHWEST
FLORIDA INTERNATIONAL AIRPORT.
&&
CLOSEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:16 PM EDT | Special Weather Statement | TBW | Polk | 59 min |
| Jun 15, 9:02 PM EDT | Special Weather Statement | TBW | Polk, Sumter | 58 min |
| Jun 15, 10:03 PM EDT | Special Weather Statement | TBW | Hillsborough | 57 min |
| Jun 15, 10:28 PM EDT | Special Marine Warning | TBW | 62 min | |
| Jun 15, 10:29 PM EDT | Special Weather Statement | TBW | Hillsborough | 31 min |
| Jun 15, 10:50 PM EDT | Special Weather Statement | TBW | Citrus | 55 min |
| Jun 15, 11:07 PM EDT | Special Weather Statement | TBW | Pinellas | 53 min |
| Jun 15, 11:09 PM EDT | Special Marine Warning | TBW | 66 min | |
| Jun 15, 11:25 PM EDT | Special Marine Warning | TBW | 65 min | |
| Jun 15, 11:56 PM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 16, 7:38 AM EDT | Special Weather Statement | TBW | Citrus | 67 min |
| Jun 16, 7:49 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.